zbMATH — the first resource for mathematics

Matching and multiscale expansions for a model singular perturbation problem. (English) Zbl 1109.35013
Summary: We consider the Laplace-Dirichlet equation in a polygonal domain which is perturbed at the scale \(\varepsilon\) near one of its vertices. We assume that this perturbation is self-similar, that is, derives from the same pattern for all values of \(\varepsilon\) . On the base of this model problem, we compare two different approaches: the method of matched asymptotic expansions and the method of multiscale expansion. We enlighten the specificities of both techniques, and show how to switch from one expansion to the other.

35B25 Singular perturbations in context of PDEs
35C20 Asymptotic expansions of solutions to PDEs
35J25 Boundary value problems for second-order elliptic equations
Full Text: DOI
[1] G. Caloz, M. Costabel, M. Dauge, G. Vial, Asymptotic expansion of the solution of an interface problem in a polygonal domain with thin layer, Asymptotic Analysis (2006), in press · Zbl 1136.35021
[2] Dauge, M., Elliptic boundary value problems in corner domains – smoothness and asymptotics of solutions, Lecture notes in mathematics, vol. 1341, (1988), Springer-Verlag Berlin · Zbl 0668.35001
[3] Grisvard, P., Boundary value problems in non-smooth domains, (1985), Pitman London · Zbl 0695.35060
[4] Il’lin, A., Matching of asymptotic expansions of solutions of boundary value problems, Translations of mathematical monographs, (1992)
[5] Joly, P.; Tordeux, S., Matching of asymptotic expansions for wave propagation in media with thin slots I: the asymptotic expansion, Multiscale modeling and simulation, 5, 1, 304-336, (2006) · Zbl 1132.35347
[6] Kondrat’ev, V.A., Boundary value problems for elliptic equations in domains with conical or angular points, Trans. Moscow math. soc., 16, 227-313, (1967) · Zbl 0194.13405
[7] Maz’ya, V.; Nazarov, S.A.; Plamenevskij, B.A., Asymptotic theory of elliptic boundary value problems in singularly perturbed domains, (2000), Birkhäuser Berlin
[8] S. Tordeux, G. Vial, M. Dauge, Selfsimilar perturbation near a corner: matching and multiscale expansions, 2006, in preparation · Zbl 1190.35069
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.